Alert archive / Louisiana / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 220, NWS Shreveport, LA

July 6, 2017Bienville Parish, Caddo Parish, Webster Parish, Louisiana

NWS Shreveport, LA issued this severe thunderstorm warning at Jul 6, 2017, 5:33 PM CDT for Bienville Parish, Caddo Parish, Webster Parish, Louisiana. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2017, 5:33 PM CDT (22:33 UTC)
Expired
Jul 6, 2017, 6:30 PM CDT
In force
57 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Bienville Parish, LA, Caddo Parish, LA, Webster Parish, LA

The radar

The Shreveport radar (KSHV), 44 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 10.6 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2017-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1396 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2017-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1396 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
855 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
59 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

297 
WUUS54 KSHV 062233
SVRSHV
LAC013-017-119-062330-
/O.NEW.KSHV.SV.W.0220.170706T2233Z-170706T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
533 PM CDT THU JUL 6 2017

The National Weather Service in Shreveport has issued a

* Severe Thunderstorm Warning for...
  Southeastern Webster Parish in northwestern Louisiana...
  Southeastern Caddo Parish in northwestern Louisiana...
  Southwestern Bienville Parish in northwestern Louisiana...

* Until 630 PM CDT

* At 532 PM CDT, a severe thunderstorm was located 10 miles south of
  Haughton, or 10 miles southeast of Bossier City, moving east at 20
  mph.

  HAZARD...60 mph wind gusts and penny size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Ringgold, Heflin, Jamestown, Lake Bistineau South, Lake Bistineau
  North and Plum Orchard Landing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3224 9321 3224 9342 3228 9341 3231 9343
      3234 9356 3234 9354 3231 9342 3237 9340
      3238 9343 3239 9343 3240 9342 3239 9339
      3241 9337 3241 9344 3246 9344 3247 9315
TIME...MOT...LOC 2232Z 274DEG 17KT 3239 9356 

HAIL...0.75IN
WIND...60MPH
 
$$

06
1 follow-up statement
615 
WWUS54 KSHV 062322
SVSSHV

Severe Weather Statement
National Weather Service Shreveport LA
622 PM CDT THU JUL 6 2017

LAC013-017-119-062332-
/O.EXP.KSHV.SV.W.0220.000000T0000Z-170706T2330Z/
Webster LA-Caddo LA-Bienville LA-
622 PM CDT THU JUL 6 2017

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WEBSTER...
SOUTHEASTERN CADDO AND SOUTHWESTERN BIENVILLE PARISHES WILL EXPIRE AT
630 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning will be allowed to expire.

LAT...LON 3224 9321 3224 9342 3228 9341 3231 9343
      3234 9356 3234 9354 3231 9342 3237 9340
      3238 9343 3239 9343 3240 9342 3239 9339
      3241 9337 3241 9344 3246 9344 3247 9315
TIME...MOT...LOC 2322Z 274DEG 17KT 3237 9329 

$$

06

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 3:56 PM CDT, 1 hour 37 minutes earlier.

Area forecast discussion, Jul 6, 3:56 PM CDT, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
356 PM CDT Thu Jul 6 2017

.DISCUSSION...
Good show along I-20 with multiple thunderstorms over the last
hour. Localized gust fronts have been helping to take advantage
by lifting this warm muggy air for additional nearby development.
Rain cooler upper 70s can be found from near Tyler to Monroe.
Additional development will be possible through daylight where
rain has not yet fallen. Then for the overnight hours, model signals
still showing some redevelopment over N LA give or take. This
subtle pattern will linger for the foreseeable future with often
feast or famine on rainfall totals into the weekend and then we
can expect lighter amounts next week with a pattern change.

The Red River has crested at Dekalb and rises of some 8 feet will
occur for Shreveport as it stands now by Tuesday. That number
could change a bit with additional rains. The upper ridge will
build East early next week and we will transition out of nocturnal
activity to more of a diurnal tropical Easterlies regime as the
Bermuda ridge will extend in across the Gulf of Mexico. We can
expect average temperatures and hopefully some more work on our
rainfall deficit. /24/

&&

.PREV DISCUSSION... /issued 1253 PM CDT Thu Jul 6 2017/

AVIATION...
VCTS conditions possible across mainly east Texas and north
Louisiana this afternoon. Outside of convection, VFR conditions to
prevail across most terminal sites with the exception of LFK,
which may experience MVFR ceilings around daybreak. Otherwise
southwest winds around 5 to 10 knots today to become light and
variable overnight and then west at 5 to 10 knots on Friday. /05/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  75  92  76  94 /  30  30  10  30
MLU  75  92  75  94 /  30  30  10  30
DEQ  71  93  72  91 /  10  10  10  30
TXK  73  91  75  90 /  20  20  10  30
ELD  72  91  74  92 /  30  20  10  30
TYR  75  91  75  92 /  30  30  10  30
GGG  75  92  75  93 /  30  30  10  30
LFK  74  94  74  94 /  30  30  20  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

24/05
Hazardous weather outlook, Jul 6, 10:31 AM CDT, 7 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1031 AM CDT Thu Jul 6 2017

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-071545-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1031 AM CDT Thu Jul 6 2017

This Hazardous Weather Outlook is for Southern Arkansas, for
Northern Louisiana, for Eastern Texas and southeast Oklahoma.

.DAY ONE...Today and Tonight...

An outflow boundary remains over Arkansas and afternoon coverage
of Thunderstorms should be scattered around farther South in parts
of Texas and Louisiana with some mid 90 heat, muggy air and
plenty of sunshine. Gusty winds to 30 mph and dangerous lightning
are possible with any mature thunderstorms. Overnight may see
less thunderstorm activity than lately, but some redevelopment
may occur from around El Dorado down to along I-20 over that
remaining outflow boundary.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Additional rounds of thunderstorms will be possible through early
next week as several disturbances will move slowly across the
region from the northwest along a persistent cool frontal
boundary. While the threat of a few isolated severe storms cannot
be ruled out, widespread severe weather is not expected.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators and storm spotters is not anticipated through tonight.

24

In the hours before

Special weather statement, Jul 6, 2:03 PM CDT, 3 hours 30 minutes before
Special Weather Statement
National Weather Service Shreveport LA
203 PM CDT THU JUL 6 2017

LAZ002-003-012-062000-
Bossier LA-Bienville LA-Webster LA-
203 PM CDT THU JUL 6 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WEBSTER...NORTHWESTERN
BIENVILLE AND SOUTHEASTERN BOSSIER PARISHES UNTIL 300 PM CDT...

At 202 PM CDT, Doppler radar was tracking a strong thunderstorm over
Haughton, or 9 miles east of Bossier City, moving east at 15 mph.

Dime size hail has been reported with this storm and winds in excess
of 30 mph will be possible.

Locations impacted include...
Bossier City, Minden, Haughton, Sibley, Doyline, Dubberly, Dixie Inn,
Heflin, Eastwood, Princeton, Curtis, Fillmore, Bodcau, Plum Orchard
Landing, Koran, Gilark, Noles Landing, Lake Bistineau North, Sligo
and Ogden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3243 9362 3264 9355 3264 9319 3237 9320
TIME...MOT...LOC 1902Z 283DEG 12KT 3254 9350

05
Local storm report, Jul 6, 4:55 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
455 PM CDT THU JUL 6 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     TSTM WND DMG     GREENWOOD               32.45N 93.97W
07/06/2017                   CADDO              LA   PUBLIC

            TREE DOWN.

&&

AS

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 2:03 PM CDTSpecial Weather StatementSHVWebster57 min
Jul 6, 4:45 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo60 min
Jul 6, 5:13 PM CDTAreal Flood AdvisorySHVBossier, Caddo, De Soto2 hr
Jul 6, 5:20 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo, De Soto, Red River55 min
Jul 6, 5:41 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo34 min
Jul 6, 5:46 PM CDTSevere Thunderstorm WarningSHVDe Soto44 min
Jul 6, 6:00 PM CDTSevere Thunderstorm WarningSHVDe Soto34 min
Jul 6, 6:28 PM CDTSpecial Weather StatementSHVWinn47 min
Jul 6, 6:32 PM CDTSpecial Weather StatementSHVRed River43 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.